MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire and two coils were returned for this complaint; the coils were stuck inside a non-bsc catheter.The introducer sheath was not returned.The fiber bundles of both coils had blood on them as well as inside the catheter.The pusher wire returned inside the catheter and it was found in a wrong position, it was loaded from the wrong side; besides, it had a kink near the distal tip.The coils were returned in good condition, however, they got stretched when they were removed from the catheter.The pusher wire was advanced through the catheter, but it was not possible to continue advancing it due to the main coils were stuck; it was necessary to cut the catheter in order to release the main coil.During the process the coil got stretched.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface, the interlocking arm was inspected and no anomalies were noted and the distal section of the wire was kinked.The main coil was also inspected and the zap tip has a smooth surface and the main coil got stretched when it was removed from the catheter.Dimensional inspection revealed that there are missing fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 20-dec-2018.It was reported that the coil was jammed and detached inside catheter.A 10mm/30cm interlock was selected for embolization.During the procedure, the coil was initially jammed and then detached inside a non-bsc catheter.The procedure was completed with another of same device.No patient complications reported.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8249344
Report Number2134265-2018-65111
Device Sequence Number13842292
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0019921156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1